MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0606100
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 12/2024).Device pending return.
 
Event or Problem Description
It was reported that sometime post port placement, the catheter allegedly ruptured.It was further reported that the patient was transferred to interventional radiology for the removal of catheter under general anesthesia.Reportedly the implantable chamber was removed.The patient current status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: one titanium low profile port attached to a catheter was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.The investigation is confirmed for the reported catheter rupture and the identified material separation issue, as a complete circumferential break of the catheter was noted inside of the cath-lock.The edges of the break appeared non-uniform and were partially jagged.A definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 12/2024), g3, h6 (device).H11: h6 (patient, method, result and conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that sometime post port placement, the catheter allegedly ruptured.It was further reported that the patient was transferred to interventional radiology for the removal of catheter under general anesthesia.Reportedly, the implantable chamber was removed.The patient experienced pain at the site of the implantable chamber; however, the current status of the patient was unknown.
 
Event or Problem Description
It was reported that sometime post port placement, the catheter allegedly ruptured.It was further reported that the patient was transferred to interventional radiology for the removal of catheter under general anesthesia.Reportedly, the implantable chamber was removed.The patient experienced pain at the site of the implantable chamber; however, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: one titanium low profile port attached to a catheter was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.The investigation is confirmed for the reported catheter rupture and the identified material separation issue, as a complete circumferential break of the catheter was noted inside of the cath-lock.The edges of the break appeared non-uniform and were partially jagged.Based upon the available information, the definitive root cause for this event is unknown.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2024), g3, h6(patient).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11594355
Report Number3006260740-2021-01058
Device Sequence Number19710744
Product Code LJT
UDI-Device Identifier00801741026041
UDI-Public(01)00801741026041
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0606100
Device Catalogue Number0606100
Device Lot NumberREER0763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer06/30/2021
07/15/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date07/07/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;